Pennsylvania, 2003Flood in Pennsylvania, August 11, 2003
August 11, 2003 · NWS CTP · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 11, 3:00 PM EST, 1 hour earlier.
Area forecast discussion, Aug 11, 3:00 PM EST, 1 hour before
FXUS61 KCTP 111935
AFDCTP
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
400 PM EDT MON AUG 11 2003
.SHORT TERM...
UPPER LOW PERSISTING FOR A FEW MORE FORECAST PERIODS...BRINGING A
CHANCE FOR LOCALLY HEAVY RAINFALL AGAIN THIS EVENING BEFORE PRECIP
TAPERS OFF. WILL KEEP FLOOD WATCH GOING THROUGH THE EVENING FOR
MUCH OF CWA.
ANOTHER ROUND OF SCATTERED TSTORMS DEVELOPS ON TUE. LOOKS LIKE BEST
CHANCE WILL BE IN THE NORTH AS PRECIP LINE DEVELOPS E-W ACROSS
NORTHERN TIER. BY TUE NIGHT...UPPER LOW FINALLY BEGINS TO CEDE.
.EXTENDED...
IT LOOKS LIKE A RUN OF DRY WEATHER MAY FINALLY REACH CENTRAL PA BY
THE EXTENDED PERIODS AS DRIER AIR FINALLY ABLE TO PUSH INTO THE
REGION IN THE WAKE OF EXCESSIVELY PERSISTENT UPPER TROUGH. TEMPS
REMAIN NEAR SEASONAL.
.PRELIMINARY POINT TEMPS/POPS...
MDT 70 84 70 86 / 40 30 30 20
IPT 67 83 67 85 / 60 50 30 20
BFD 60 77 60 79 / 50 50 30 20
JST 62 77 62 79 / 50 30 30 20
AOO 64 80 64 82 / 50 30 30 20
UNV 67 82 67 84 / 50 40 30 20
SEG 68 83 68 85 / 50 40 30 20
LNS 70 84 70 86 / 40 30 30 20
THV 69 84 69 85 / 40 30 30 20
.CTP...
PA...FLOOD WATCH FOR THIS EVENING FOR ZONES PAZ006...PAZ011>012...
PAZ017>019...PAZ024>028...PAZ033>037...PAZ041>042...PAZ045>046...
PAZ049>053...PAZ056>059...PAZ063>066.
RXR
Hazardous weather outlook, Aug 11, 2:40 AM EST, 13 hours 20 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-111000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
340 AM EDT MON AUG 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY
A FLOOD WATCH IS IN EFFECT TODAY THROUGH LATE TONIGHT FOR ALL OF
CENTRAL PENNSYLVANIA EXCEPT FOR WARREN...ELK AND MCKEAN COUNTIES.
SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL BECOME MORE
NUMEROUS ACROSS CENTRAL PENNSYLVANIA THIS MORNING AND AFTERNOON...
AND CONTINUE ON THROUGH THE EVENING HOURS. GIVEN RECENT HEAVY RAINS
AND SATURATED SOILS...SIGNIFICANT FLOODING OF URBAN AND POOR
DRAINAGE AREAS IS POSSIBLE DUE TO THE EXPECTED HEAVY RAINFALL. THE
ADDITIONAL RAINFALL MAY ALSO PUSH MANY SMALLER CREEKS AND STREAMS
OUT OF THEIR BANKS LATER TODAY.
.DAYS TWO THROUGH SEVEN...
LOCAL HEAVY RAIN FROM SCATTERED SHOWERS AND THUNDERSTORMS WILL STILL
BE POSSIBLE ON TUESDAY AND WEDNESDAY. OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Flood, Lebanon
- When
- August 11, 4:00 PM EST to 8:15 PM EST
- Where
- Lebanon forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.367, -76.458 (the zone’s center; the record gives no point)
Heavy rain caused Swatara Creek at Harper Tavern to flood. The creek reached flood stage of 9.0 feet at 1600 EST, crested at 9.4 feet, then fell back below flood stage at 2015 EST.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Texas, August 11, 2003$1.2 million · F1 · 12 events
- Hail and Damaging Winds in Texas, August 11, 2003$781,000 · 2.75 in hail · 22 events
- Hail and Damaging Winds in Kansas, August 11, 20032 injured · $220,000 · 1 in hail · 11 events
- Flash Flood in New York, August 11 to 12, 2003$750,000 · 1 event
- Hail and Damaging Wind in Texas, August 11, 2003$700,000 · 1.75 in hail · 2 events
- Flash Flooding in New York, August 11 to 12, 2003$170,000 · 8 events
- Flash Flood in Massachusetts, August 11, 2003$200,000 · 1 event
- Flash Flood and Lightning Strike in Kentucky, August 11, 20033 injured · $55,000 · 3 events
- Hail and Damaging Winds in Texas, August 11, 2003$53,000 · 60 kt wind · 7 events
- Flash Flood in Kentucky, August 11, 2003$50,000 · 1 event
- Flash Flooding in West Virginia, August 11, 2003$35,000 · 2 events
- Damaging Winds and Lightning Strike in Illinois, August 11, 2003$30,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368875.